Nagoya Mathematical Journal

Sharp exponential integrability for traces of monotone Sobolev functions

Pekka Pankka, Pietro Poggi-Corradini, and Kai Rajala

Full-text: Open access


We answer a question posed in [12] on exponential integrability of functions of restricted $n$-energy. We use geometric methods to obtain a sharp exponential integrability result for boundary traces of monotone Sobolev functions defined on the unit ball.

Article information

Nagoya Math. J., Volume 192 (2008), 137-149.

First available in Project Euclid: 22 December 2008

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46E35: Sobolev spaces and other spaces of "smooth" functions, embedding theorems, trace theorems
Secondary: 31C45: Other generalizations (nonlinear potential theory, etc.)


Pankka, Pekka; Poggi-Corradini, Pietro; Rajala, Kai. Sharp exponential integrability for traces of monotone Sobolev functions. Nagoya Math. J. 192 (2008), 137--149.

Export citation


  • S.-Y. A. Chang and D. E. Marshall, On a sharp inequality concerning the Dirichlet integral, Amer. J. Math., 107(5) (1985), 1015--1033.
  • L. C. Evans and R. F. Gariepy, Measure theory and fine properties of functions, Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1992.
  • B. Fuglede, Extremal length and functional completion, Acta Math., 98 (1957), 171--219.
  • F. W. Gehring, Symmetrization of rings in space, Trans. Amer. Math. Soc., 101 (1961), 499--519.
  • F. W. Gehring, Rings and quasiconformal mappings in space, Trans. Amer. Math. Soc., 103 (1962), 353--393.
  • J. Heinonen, T. Kilpeläinen, and O. Martio, Nonlinear potential theory of degenerate elliptic equations, Oxford Mathematical Monographs, The Clarendon Press Oxford University Press, New York, 1993.
  • J. Malý, D. Swanson, and W. P. Ziemer, The co-area formula for Sobolev mappings, Trans. Amer. Math. Soc., 355(2) (2003), 477--492 (electronic).
  • J. J. Manfredi, Weakly monotone functions, J. Geom. Anal., 4(3) (1994), 393--402.
  • D. E. Marshall, A new proof of a sharp inequality concerning the Dirichlet integral, Ark. Mat., 27(1) (1989), 131--137.
  • J. Moser, A sharp form of an inequality by N. Trudinger, Indiana Univ. Math. J., 20, (1970/71), 1077--1092.
  • G. D. Mostow, Quasi-conformal mappings in $n$-space and the rigidity of hyperbolic space forms, Inst. Hautes Études Sci. Publ. Math., (34) (1968), 53--104.
  • P. Poggi-Corradini and K. Rajala, An egg-yolk principle and exponential integrability for quasiregular mappings, J. London Math. Soc. (2), 76(2) (2007), 531--544.